Alert archive / California / Wind Advisories in 2015

Wind Advisory 61, NWS Los Angeles, CA

November 21, 2015Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Nov 21, 2015, 6:04 PM PST for Los Angeles County, California. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2015, 6:04 PM PST (02:04 UTC)
Expired
Nov 22, 2015, 3:00 AM PST
In force
9 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3718 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WWUS76 KLOX 220204
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
604 PM PST SAT NOV 21 2015

...GUSTY SANTA ANA WINDS EXPECTED TO PERSIST THROUGH SUNDAY
MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL ALLOW SANTA ANA
WINDS TO LINGER ACROSS MUCH OF LOS ANGELES AND VENTURA COUNTIES
TODA INTO SUNDAY.

CAZ046-053-054-220600-
/O.EXP.KLOX.WI.Y.0060.000000T0000Z-151122T0200Z/
/O.NEW.KLOX.WI.Y.0061.151122T0204Z-151122T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
604 PM PST SAT NOV 21 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 3 AM PST SUNDAY.

* TIMING...WINDS WILL CONTINUE THROUGH EARLY SUNDAY MORNING.

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. DROUGHT STRESSED TREES 
  ARE MORE PRONE TO FALL WITH THESE WINDS AND MAY RESULT IN 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-088-547-220600-
/O.EXP.KLOX.WI.Y.0060.000000T0000Z-151122T0200Z/
/O.NEW.KLOX.WI.Y.0061.151122T0204Z-151122T1100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
604 PM PST SAT NOV 21 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A
WIND ADVISORY FOR THE VENTURA COUNTY...SANTA CLARITA...AND SAN
FERNANDO VALLEYS. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PST
SUNDAY.

* TIMING...WINDS WILL CONTINUE THROUGH EARLY SUNDAY MORNING.

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH 
  GUSTS UP TO 40 MPH. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. DROUGHT STRESSED TREES 
  ARE MORE PRONE TO FALL WITH THESE WINDS AND MAY RESULT IN 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
2 follow-up statements
324 
WWUS76 KLOX 220548
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
948 PM PST SAT NOV 21 2015

...GUSTY SANTA ANA WINDS EXPECTED TO PERSIST THROUGH SUNDAY
MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL ALLOW SANTA ANA
WINDS TO LINGER ACROSS MUCH OF LOS ANGELES AND VENTURA COUNTIES
INTO SUNDAY.

CAZ046-053-054-221100-
/O.CON.KLOX.WI.Y.0061.000000T0000Z-151122T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
948 PM PST SAT NOV 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30
  MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY SUNDAY
  MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. DROUGHT STRESSED TREES 
  ARE MORE PRONE TO FALL WITH THESE WINDS AND MAY RESULT IN 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-088-547-221100-
/O.CON.KLOX.WI.Y.0061.000000T0000Z-151122T1100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
948 PM PST SAT NOV 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30
  MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH EARLY SUNDAY
  MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. DROUGHT STRESSED TREES 
  ARE MORE PRONE TO FALL WITH THESE WINDS AND MAY RESULT IN 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
434 
WWUS76 KLOX 221105
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
305 AM PST SUN NOV 22 2015

CAZ044>046-053-054-088-547-221215-
/O.EXP.KLOX.WI.Y.0061.000000T0000Z-151122T1100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
305 AM PST SUN NOV 22 2015

...WIND ADVISORY HAS EXPIRED...

WIDESPREAD ADVISORY LEVEL GUSTS ARE NO LONGER EXPECTED. ISOLATED
GUSTS TO 40 MPH WILL PERSIST THROUGH MID MORNING.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 21, 4:10 PM PST, 1 hour 54 minutes earlier.

Area forecast discussion, Nov 21, 4:10 PM PST, 1 hour 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
410 PM PST SAT NOV 21 2015

.SYNOPSIS...

RECORD HIGHS MAY BE SET ONCE AGAIN TOMORROW AS HOT AND DRY
CONDITIONS CONTINUE FOR THE COASTS AND VALLEYS BEFORE OFFSHORE WINDS
COME TO AN END. LOW PRESSURE ALOFT OVER THE GREAT BASIN WILL BRING
THE CHANCE OF RAIN AND MOUNTAIN SNOW SHOWERS MAINLY NORTH OF POINT
CONCEPTION TUESDAY INTO WEDNESDAY WITH BELOW AVERAGE TEMPERATURES
AREA WIDE. A SECOND LOW MAY BRING RAIN NEXT WEEKEND.

&&

.SHORT TERM (TODAY-TUE)...HOT TEMPERATURES FOR COAST/VALLEYS AND
LOCALLY GUSTY SANTA ANA WINDS EXPECTED FOR ONE MORE DAY BEFORE
ONSHORE FLOW RETURNS MONDAY AND TUESDAY. ADVISORIES TODAY WERE
MARGINAL AT BEST AND WILL NOT CONTINUE THEM BEYOND THEIR EXPIRATIONS
TODAY, BUT WINDS TOMORROW SHOULD BE VERY SIMILAR, MOSTLY BELOW
ADVISORY LEVELS BUT SOME ISOLATED GUSTS TO AROUND 40 MPH.

A COLD LOW PRESSURE SYSTEM WILL DROP SOUTH THROUGH INTERIOR
CALIFORNIA TUESDAY. THE RETURN OF ONSHORE FLOW WILL DROP TEMPS A
GOOD 10 DEGREES FOR COASTAL AREAS MONDAY AND ANOTHER 10 TUESDAY WITH
POSSIBLY SOME MARINE LYR CLOUDS RETURNING TUESDAY MORNING. VALLEYS
WON'T HAVE AS MUCH COOLING MONDAY BUT ALL AREAS SHOULD GENERALLY
HAVE NEAR NORMAL HIGHS BY TUESDAY. INCREASING MID/HIGH CLOUDS WILL
KEEP SKIES PARTLY TO MOSTLY CLOUDY MOST AREAS WITH SMALL RAIN
CHANCES REMAINING NORTH OF PT CONCEPTION.

.LONG TERM (WED-SAT)...MODELS IN GOOD AGREEMENT WITH THIS FIRST TROF
TAKING AN INSIDE TRACK WEDNESDAY INTO EARLY THURSDAY. THERE MAY BE
JUST ENOUGH LEFT OF THE COLD FRONT TO BRING SOME LIGHT PRECIP TO
AREAS NORTH OF PT CONCEPTION WEDNESDAY AS WELL AS THE NORTH FACING
MTN SLOPES NEAR THE KERN COUNTY LINE WEDNESDAY INTO EARLY THURSDAY.
THE MAIN IMPACT WILL AGAIN BE MUCH COLDER TEMPS AND SOME GUSTY WEST
TO NORTHWEST WINDS WHICH WILL IMPACT MUCH MORE OF THE AREA THAN ANY
PRECIP WILL. THANKSGIVING DAY LOOKS DRY IN ALL AREAS OUTSIDE OF A
SMALL CHANCE OF LINGERING LIGHT PRECIP NEAR THE GRAPEVINE EARLY IN
THE MORNING. TEMPS WILL BE COOL, MOSTLY HIGH 50S TO LOWER 60S FOR
COAST/VALLEYS AND 30S/40S IN THE MTNS.

A SECOND SYSTEM APPROACHING THE AREA NEXT SATURDAY HAS MUCH MORE
OVER WATER TRAJECTORY BUT MOST OF THE ENERGY STAYS TO THE NORTH. AS
SUCH, THE COLD FRONT AGAIN LOSES STEAM AS IT PUSHES EAST THROUGH THE
AREA AND THERE'S ESSENTIALLY NOTHING LEFT BY THE TIME IT HITS
VENTURA COUNTY. SO A BETTER CHANCE OF RAIN FOR NRN AREAS WITH THE
SECOND SYSTEM BUT AGAIN VERY LOW CHANCES TO THE SOUTH. DRY WEATHER
THEN THROUGH EARLY THE FOLLOWING WEEK.

&&

.AVIATION...22/0005Z

AT 2327Z...THERE WAS A SURFACE-BASED MARINE INVERSION AT KLAX. THE
TOP OF THE INVERSION WAS AT 800 FT WITH A TEMPERATURE OF 27 DEG C.

HI CONFIDENCE IN THE 00Z TAFS. EXCEPT FOR A BRIEF PERIOD OF MVFR
VSBYS LATE TONIGHT AND SUN MORNING AT KPRB...VFR CONDITIONS WILL
PREVAIL AT ALL THE AIRFIELDS THRU SUN. THERE IS ALSO A 50 PERCENT
CHANCE OF LOW LEVEL WIND SHEAR AT KVNY LATER TONIGHT AND SUN MORNING
DUE TO GUSTY N CANYON WINDS IN THE VICINITY.

KLAX...HI CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED THRU
SUN EVENING.

KBUR...HI CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED
THRU SUN AFTERNOON. THERE IS ALSO A 10-20 PERCENT CHANCE OF LOW LEVEL
WIND SHEAR AT TIMES LATE TONIGHT AND SUN MORNING.

&&

.MARINE...21/200 PM.

NORTHEAST WINDS ARE EXPECTED TO DIMINISH THIS AFTERNOON FROM VENTURA
HARBOR TO PACIFIC PALISADES AND EXTEND OUT TO THE NORTHERN CHANNEL
ISLANDS AND REDEVELOP AND INCREASE SUNDAY MORNING AND THERE IS A SLIGHT
CHANCE SCA CONDITIONS WILL EXIST SUNDAY MORNING. NORTH-NORTHWEST WINDS
ARE EXPECTED TO DEVELOP AND INCREASE TUESDAY THROUGH WEDNESDAY AND SCA
CONDITIONS ARE LIKELY AND THERE IS A CHANCE OF GALES TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...MW
AVIATION...SIRARD
MARINE...30
SYNOPSIS...MUNROE

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 21, 6:00 AM PST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SAT NOV 21 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-221400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SAT NOV 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY SANTA ANA WINDS WILL PERSIST THROUGH THIS AFTERNOON ACROSS
LOSANGELES AND VENTURA COUNTIES. GUSTS BETWEEN 40 AND 50 ARE
EXPECTED. THE COMBINATION OF HIGH WINDS AND LOW HUMIDITY WILL BRING
CRITICAL FIRE WEATHER CONDITIONS TO MUCH LOS ANGELES AND VENTURA
COUNTIES THROUGH THIS WEEKEND.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

SANTA ANA WINDS WILL CONTINUE THROUGH SUNDAY...BUT SHOULD BE A BIT
WEAKER. WIND ADVISORIES MAY BE NEEDED FOR SUNDAY MORNING. THERE WIL
CONTINUE TO BE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY AS WELL.

THERE IS A SLIGHT CHANCE FOR SHOWERS ON TUESDAY AND WEDNESDAY...WITH
MUCH COOLER CONDITIONS AND SOME WINDY PERIODS AS WELL THROUGH MOST
OF NEXT WEEK.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.